MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)

MERIT MEDICAL SYSTEMS INC SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Catalog Number R2275
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Pleural Effusion (2010); Pleural Empyema (4459); Hyponatremia (4494)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The device was discarded at the account.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.
 
Event or Problem Description
The account alleges that a hhr and a tif procedure were both performed on a female patient (b)(6) 2024.The patient presented in the ed on (b)(6) 2024 with back pain and a large pleural effusion, which looked to be an empyema / infection.The patient complained of back pain a few days earlier during a follow-up appointment, but the physician believed that the back pain was unrelated to the tif procedure.Lab work completed in the ed revealed hyponatremia and a ct procedure was performed confirming that the patient did not have an esophageal perforation.A thoracentesis was successfully performed for the effusion.The physician had a follow-up appointment with the patient on (b)(6) 2024, the physician stated that the female patient looked "good." the patient is still in the hospital recovering from the pleural effusion and is waiting for a follow-up visit from the physician.

Brand Name
SEROSAFUSE IMPLANTABLE FASTENER KIT
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84094
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84094
8012531600
MDR Report Key20614863
Report Number1721504-2024-00069
Device Sequence Number7453518
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public810275014011
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR2275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexFemale